TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Hyper Offline
Totally Just Me
Welcome me, I'm new!
*
 
Hyper's Avatar
 
Name: Danielle Faith
Age: 31
Gender: Female
Location: Los Angeles

Posts: 19
Join Date: October 7th 2009

Med Changes... - May 3rd 2012, 03:43 AM

Okay! SO! I'm on a heavy combo of meds and have been putting in a lot of effort towards my mental health. (I went to a six month program to really work on things.) Now that I'm done with the whole thing I am wondering how much of the meds are really helping and how much of it is me actually working on the depression. I'd ideally like to go off my medication and start fresh with everything but I don't know how doable that is. I talked to my doctor about it and he wants me to wait... I wont do anything without my doc but I'm wondering what other's experiences with meds are???
   
  (#2 (permalink)) Old
Silvia Offline
Member
Average Joe
***
 
Silvia's Avatar
 
Name: Silvia
Age: 33
Gender: Female

Posts: 176
Join Date: February 24th 2012

Re: Med Changes... - May 3rd 2012, 12:04 PM

I wouldn't leave medication until our doctor tells u to. Sometimes u start feeling alright and u think, I'm fine, what's the point of taking all this stuff... but if u stop treatment before you are completely okay, it's easy to relapse.

I did it 2 or 3 years ago, I was feeling really good and I just left medication, but some months after that I relapsed again and was even worse... I've been without anything till now and some weeks ago I was prescribed some meds again.

My advice: keep ur doctor updated with ur progress and take ur meds until he tells u to stop
   
  (#3 (permalink)) Old
Michy_Blackrose Offline
Member
Junior TeenHelper
****
 
Michy_Blackrose's Avatar
 
Name: Michy
Age: 28
Gender: Female
Location: London, UK

Posts: 257
Join Date: April 30th 2012

Re: Med Changes... - May 3rd 2012, 12:11 PM

Discuss with your doctor/psych and gradually reduce your doses, if you want to fully come off meds. Do NOT do it all at once, it'll be harder for you to cope, and your mind will be less able to adjust to the chemical change.

Good luck

Michy.


And I was in the darkness,
So darkness I became.


<3
  Send a message via MSN to Michy_Blackrose  
  (#4 (permalink)) Old
Hyper Offline
Totally Just Me
Welcome me, I'm new!
*
 
Hyper's Avatar
 
Name: Danielle Faith
Age: 31
Gender: Female
Location: Los Angeles

Posts: 19
Join Date: October 7th 2009

Re: Med Changes... - May 7th 2012, 10:31 AM

Yah - I've been diagnosed as having irritable bowel and positional vertigo but I'm wondering if I'm actually just having a bad reaction to the combo of psych meds I'm on. Some of them like the prozac I've been on for over 7 years but things like the trileptol is new within the last year. I need to talk it over with my doctor but I'm really sick of taking medications especially when I feel like they are making me physically ill.
   
  (#5 (permalink)) Old
Michy_Blackrose Offline
Member
Junior TeenHelper
****
 
Michy_Blackrose's Avatar
 
Name: Michy
Age: 28
Gender: Female
Location: London, UK

Posts: 257
Join Date: April 30th 2012

Re: Med Changes... - May 7th 2012, 11:23 AM

I can totally understand that. If the side-effects are making you ill, then you need to switch asap, really. Contact your doctor(s), book an appointment, and i'm sure they can switch you onto an equivalent medication to help with the mental health side of things.


And I was in the darkness,
So darkness I became.


<3
  Send a message via MSN to Michy_Blackrose  
Closed Thread

Bookmarks

Tags
med

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.